Post # 1
First, I know things are different for everyone, but I was just hoping to get a little bit of an idea.
I stopped my pills back at the beginning of Oct because I HATED how they were making me feel. I was getting headaches and my sex drive was at ZERO. actually, it was even worse, like -10! I got the withdrawal bleed within 2 days, and then an actual period about 49 days later. Now, I know it’s common for women to go months sometimes without getting a period after stopping BC pills. However, I DID get one and I’m now on day 44 and still no sign of my period. I took a PT test on day 38 just to be sure and it quickly came back negative (used my morning pee, was a first response test, etc). But I’m just wondering if it’s normal for my cycle to still be this spaced out? At this rate, I’m on track to get a period only every other month (not that it’s something I would complain about…). If I still don’t have it by the end of the weekend, I’ll take another PT test and probably make an appointment with my lady doctor, but in the mean time, is this a fairly common thing?
Also since stopping, I’ve been having these awful break outs! Will it ever stop?? While I get a little on my face, the majority has been on like my neck and shoulders and upper back. It’s so annoying as I never had this before. Any words of wisdom on this?
Post # 3
I had the same problem with breaking out, but your skin will EVENTUALLY even itself out. You could always go see a dermatologist though, they can give you something for it. Your period still may just be messed up. I’d give it some time to try and even out. Your body is trying to get back to normal and having to work at it, which it isn’t used to yet. I wouldn’t worry about it yet, but if you are, call your dr! 🙂
Post # 4
I was also breaking out when I stopped my birth control pills. It really sucked, but my recollection is that it lasted maybe 2 or 3 months before my skin calmed down. I don’t have any problems with breakouts anymore. Good luck and hang in there!
Post # 5
Also, I do think it is normal for your cycle to not be stable. Mine still isn’t exact ever since getting off the pill, and that was over a year ago.
Post # 6
- Wedding: September 2010 - Heron Hill Winery
I would look into how your cycle was prior to being on BC…I know for some people they take BC to regulate things. I agree with Tulip that things will be “unstable” another thing you may notice is a heavier flow and possible cramping. If things don’t change you should prob check with your doc!
Post # 7
Prior to BC pills, I’m not really sure what my cycle was. It wasn’t like clockwork, but I also didn’t know how to count and didn’t learn until being on pills (sad, I know). I don’t think they went so long. They were heavier and did have bad cramps. Last period I had wasn’t all that different from the periods I was getting on Yaz (6 days, not super super heavy, but heavy enough) but the cramping was back to “normal” Bad cramps on the first day, but fine after that.
and I’m glad I’m not the only one who broke out I broke out a little before the pills (but just on my face) and I was desperately hoping I would have grown out of that by now, so hopefully it does even out soon!
Post # 8
We are trying to start a family, so I went off the pill in May. When I stopped the pill I was bloated, broken out, sweat smelled different etc. etc. My doctor said that when you stop the pill you can get a very slight increase in testoterone.
I have only had my period once on my own between May 09 and Jan 10. I have been working with my doctor to get it started again with provera. I was regular, like a clock before the pill.
My doctor said it can take up to 8 months to get your period back before you have to start to worry about it. Give yourself some time and work with your doctor. Don’t be afraid to call him/her and ask questions.
Post # 9
BC is supposed to stay in your system for awhile, so when you do get the first few periods after stopping BC, they will likely be what they were while on BC. After some time though, when its all out of your system, they should go back to what they used to be.
Post # 10
I’m not a doctor, but I went off the pill in May and had different issues from you…so here is what I learned.
After about 3 months of “bad cycles”, they did hormone testing on me to make sure I didn’t have PCOS or other issues. (They also knew TTC was on the horizon.) I doubt you’d need this, but I actually had to have an ultrasound, too.
I recommend tracking your cycles on fertilityfriend.com. It helped me give my doctors the details, and when you are ready to TTC, you can track days you have sex, your temperature, etc. etc.
So, I’d try to give it 3 cycles, but if it’s really bad, bring it up to your Dr, especially if you want to TTC soon.
Also, I’m still breaking out! I went on a topical antibiotic, bc they didn’t want me on retinoids (topical) while not on the pill.
Post # 11
- Wedding: June 2010 - Indiana Memorial Union
I stopped the pill in November because I was sick of the side effects and my period was maybe a day off afterwards. The other times I’ve stopped taking it, this has also happened. I had a really irregular period before, so I’m not sure why this happens to me.
I would just be sure to practice another form of birth control until you can accurately predict your period and your cycle.
Post # 12
I will be stopping my BC at the end of this month, and I am a little nervous about what my body will do! But, I do know from experience that Nutrogena makes an anti-acne body wash that is similar to their face wash. It is really gentle and it works (I have used it in the past). That might help with the breakouts!
Post # 13
Have any of you experienced weight gain after stopping the pill? I’m gonna stop mine 6 months before the wedding to prepare for NFP. I’m concerned about the weight gain and breakouts people say they get when they come off. I’m wondering if I need to get off them sooner so my body has more time to adjust, however once I’m off the pill my fiance and I won’t be having any more sex so we don’t get pregnant right before the wedding…
Post # 14
Last time I stopped taking BC my sex drive plummeted, my cycle was wildly off (like, no period for 3 months! Talk about me being freaked out about being possibly pregnant! and before BC I was regular as clockwork.) , and I had horrible acne the whole time I was off (8-9 months). I went back on because, while pre-BC I NEVER had cramps, afterward (I’d been on it for 8 years at that point!) I had crippling cramps. Now I am off again because we can no longer afford it ($80 for 1 month supply! Yikes!). So far I have been regular, but the bad acne is creeping back. However, this time, going off, my sex drive has spiked instead of plummeted! Yay! I have, sadly, gained weight though. Not sure if its perma weight gain or temporary bloating weight gain. Time will tell i guess. If you get acne bad, i suggest Neutrogena Black Head Eliminating facial scrub for the shower (its amazing, no matter what your acne level is!) and/or proactiv.
Post # 15
@Tisty- I didn’t experience weight gain. I’ve actually heard it becomes easier to lose weight once you stop bc pills. My boobs shrunk back down though. They went up a cup size while on Yaz, but are back down. They seem so much smaller now! lol Honestly though, if you’re going to stop taking it, I’d say it’s probably best to do it asap to have as much time as possible for your body to get things sorted out. Otherwise you may even just want to wait until after the wedding to stop.
We aren’t TTC, and won’t be for awhile (I’m hoping 1 year and a half max before we start, but who knows).
Hubby I think is more worried than I am… I’ll have to have him read this post lol APPARENTLY he asked a female friend whom is also friends with my brother about it. So she told my brother so yesterday he asked me out of nowhere if I’m pregnant. I confronted hubby about it (last thing I want is pregnancy rumors circulating in my family!) and he said that he asked her what else it could be other than pregnancy. I do know that my SIL had some sort of issue where she didn’t get a period for awhile and ended up needing surgery so I think that’s one of the reasons why hubby is worried. But hubby asked if maybe I took the pregnancy test too early for it to register. Since it’s one that you’re supposedly able to take up to 5 days before a missed period, I doubt it was too early, right? Anyone have any experience with that? Regardless, I told him I’ll take another over the weekend if nothing happens.
Post # 16
Wow…thanks for the board topic! I hadn’t considered any issues with going off the pill. I’ve been on it for about 10 years so I have no idea now what a “normal” period would be like. I don’t know if I could deal with a bunch of new issues while planning the wedding but we want to start trying asap afterwards. What a dilemma!